Drug reaction with eosinophilia and systemic symptoms

Get in touch with RARE Concierge.

Contact RARE Concierge

Synonyms: DRESS syndrome | Drug rash with eosinophilia and systemic symptoms

A rare hypersensitivity reaction characterized by a generalized infiltrated skin rash with face edema fever enlarged lymph nodes eosinophilia lymphocytosis and more or less severe visceral involvement (e.g. hepatitis nephritis pneumonitis myocarditis ect.) and in some patients reactivation of human herpes virus 6 Epstein-Barr virus and/or cytomegalovirus. Onset usually occurs 2-8 weeks after administration of the causal medication and is most frequently associated with anticonvulsants antibacterial sulfonamides and allopurinol but many other medications have also been implicated. Histology is characterized by interface dermatitis sometimes mixed with eczematous and an acute generalized exanthematous pustulosis-like pattern. Auto-immune sequelae may occur.

Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview. Reference: Access aggregated data from Orphanet at Orphadata. Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version July 2024

Newly diagnosed with
Drug reaction with eosinophilia and systemic symptoms?

Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.

Get Concierge Help

Advocacy Organizations

Don't see your organization here. Let us know here.

Clinical Trials

For a list of clinical trials in this disease area, please click here.